Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 9, 2004, 4:03 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 4:03 PM MDT (22:03 UTC)
- Expired
- Jun 9, 2004, 4:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2997 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WUUS55 KPIH 092203 SVRPIH IDC005-011-092230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 402 PM MDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN IDAHO THIS INCLUDES THE CITY OF POCATELLO CENTRAL BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF BLACKFOOT * UNTIL 430 PM MDT * AT 354 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POCATELLO...OR ABOUT OVER POCATELLO...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF MORELAND BY 430 PM MDT LAT...LON 4284 11254 4284 11227 4323 11226 4323 11253 $$ SIMOSKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:15 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 9, 2:15 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED JUN 9 2004 .DISCUSSION... UPPER LEVEL LOW BEGINNING TO AFFECT MOUNTAIN PORTIONS OF THE COUNTY WARNING AND FORECAST AREA. SOME UNSTABLE AIR HAS SLIPPED IN ON THE EXTREME EASTERN EDGE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. SPOTTER REPORTS INDICATE PEA-SIZE HAIL...FREQUENT LIGHTNING...AND 0.10 TO 0.20 INCH OF PRECIP. WHERE THUNDERSTORMS HAVE NOT OCCURRED...SPC HAS PLACED THE REST OF THE FORECAST AREA IN A SEVERE THUNDERSTORM WATCH BOX UNTIL 900 PM THE LOW CROSSES OVER SE IDAHO THU. EXPECTED UNSTABLE CONDITIONS WITH PLENTY OF MOISTURE. SO HAVE GONE CATEGORICAL IN MOUNTAIN LOCATIONS AND LIKELY ELSEWHERE. STRONG WINDS ALOFT SHOULD BE ABLE TO SURFACE...ALTHOUGH HAVE NOT GONE FOR ADVISORY LEVEL CRITERIA. ETA MOS THOUGH IS SHOWING 30KT SUSTAINED WIND DURING THE MORNING HOURS AT KPIH. BY FRI THE LOW HAS MOVED WELL EAST WITH ONLY ZONAL FLOW BEHIND IT. THIS WILL MEAN SOME WIDELY SCATTERED SHOWERS FOR TERRAIN ENHANCED AREAS. WEAK RIDGING DRIES OUT EVERYTHING FOR THE WEEKEND AND FOR THE FIRST HALF OF THE NEXT WORK WEEK. COOL TEMPERATURES AFTER THU WILL SLOWLY MODIFY WARMER WITH TEMPERATURES REACHING 80 DEGREES AGAIN BY MON OR TUE. && .PIH WATCHES/WARNING/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ALL LOCATIONS. && MESSICK
Hazardous weather outlook, Jun 9, 5:45 AM MDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT WED JUN 9 2004 IDZ017>023-031-032-101200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... AN UPPER LEVEL LOW WILL TRACK SLOWLY EAST TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON WITH MOUNTAIN SHOWERS BECOMING MORE WIDESPREAD OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:43 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 32 min |
| Jun 9, 4:56 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.